Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 105, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Oct 24, 2021, 3:30 AM EDT. It took effect at Oct 24, 2021, 6:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2021, 3:30 AM EDT (07:30 UTC)
- In effect from
- Oct 24, 2021, 6:00 PM EDT
- Expired
- Oct 25, 2021, 3:03 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
546 WHUS71 KAKQ 240730 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 330 AM EDT Sun Oct 24 2021 ANZ630-631-241530- /O.NEW.KAKQ.SC.Y.0105.211024T2200Z-211025T1000Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 330 AM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 6 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ NWS/AKQ
7 follow-up statements
251 WHUS71 KAKQ 241043 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 643 AM EDT Sun Oct 24 2021 ANZ630-631-241845- /O.CON.KAKQ.SC.Y.0105.211024T2200Z-211025T1000Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 643 AM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 6 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ NWS/AKQ
250 WHUS71 KAKQ 241341 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 941 AM EDT Sun Oct 24 2021 ANZ630-631-242145- /O.CON.KAKQ.SC.Y.0105.211024T2200Z-211025T1000Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 941 AM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 6 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
240 WHUS71 KAKQ 241649 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1249 PM EDT Sun Oct 24 2021 ANZ630-631-250100- /O.CON.KAKQ.SC.Y.0105.211024T2200Z-211025T1000Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 1249 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 6 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
029 WHUS71 KAKQ 241930 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 330 PM EDT Sun Oct 24 2021 ANZ630-631-250330- /O.CON.KAKQ.SC.Y.0105.211024T2200Z-211025T1000Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 330 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 6 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
609 WHUS71 KAKQ 242340 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 740 PM EDT Sun Oct 24 2021 ANZ631-250045- /O.CAN.KAKQ.SC.Y.0105.000000T0000Z-211025T1000Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- 740 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ630-250745- /O.CON.KAKQ.SC.Y.0105.000000T0000Z-211025T1000Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 740 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WHAT...South winds 10 to 20 kt and waves 1 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 6 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
181 WHUS71 KAKQ 250521 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 121 AM EDT Mon Oct 25 2021 ANZ630-251000- /O.CON.KAKQ.SC.Y.0105.000000T0000Z-211025T1000Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 121 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...South winds 15 to 20 kt and waves 1 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
590 WHUS71 KAKQ 250703 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 303 AM EDT Mon Oct 25 2021 ANZ630-251515- /O.CAN.KAKQ.SC.Y.0105.000000T0000Z-211025T1000Z/ /O.NEW.KAKQ.GL.A.0008.211026T1600Z-211027T1000Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 303 AM EDT Mon Oct 25 2021 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and waves 2 to 4 ft possible. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ ANZ658-251515- /O.NEW.KAKQ.SC.Y.0106.211026T1000Z-211027T2200Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 303 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...From 6 AM Tuesday to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ635>638-251515- /O.NEW.KAKQ.SC.Y.0106.211026T1000Z-211027T1600Z/ Rappahannock River from Urbanna to Windmill Point-York River- James River from Jamestown to the James River Bridge- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 303 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON EDT WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and waves 1 to 3 ft expected. * WHERE...Rappahannock River from Urbanna to Windmill Point, York River, James River from Jamestown to the James River Bridge and James River from James River Bridge to Hampton Roads Bridge- Tunnel. * WHEN...From 6 AM Tuesday to noon EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-251515- /O.NEW.KAKQ.SC.Y.0106.211026T1000Z-211027T1600Z/ Currituck Sound- 303 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON EDT WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and waves 1 to 3 ft expected. * WHERE...Currituck Sound. * WHEN...From 6 AM Tuesday to noon EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-654-656-251515- /O.NEW.KAKQ.GL.A.0008.211026T1600Z-211027T1000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm-Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- 303 AM EDT Mon Oct 25 2021 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft possible. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm, Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm and Coastal Waters from Cape Charles Light to Virginia-North Carolina border out to 20 nm. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ631-632-634-251515- /O.NEW.KAKQ.GL.A.0008.211026T1600Z-211027T1000Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 303 AM EDT Mon Oct 25 2021 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and waves 3 to 5 ft possible. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ 05
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 1:31 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 24, 1:31 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 131 AM EDT Sun Oct 24 2021 .SYNOPSIS... A warm front lifts north of the area Sunday with high pressure pushing off the Mid Atlantic coast Sunday night and Monday. A cold front crosses the area Monday night. High pressure builds back into the region for the mid week period. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 825 PM EDT Saturday... High pressure over the area will slowly shift offshore later tonight into Sunday. This will low mid level moisture ahead of a surface warm front to stream into the area later tonight into Sunday. As such, will maintain a partly cloudy forecast, however will increase low temps slightly with upper 40s west and low-mid 50s near the coast. As of 255 PM EDT Saturday... High pressure remains over the area. Expect an increase in mid level moisture across the north late tonite as a warm front apprchs from the west. Thus, mstly clr south, pt cldy cldy north. Lows mid 40s west to lwr 50s along the coast. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... As of 255 PM EDT Saturday... The warm front pushes north of the area Sun while the high becomes centered off the coast. Return southerly flow along with plenty of sunshine allows the above normal temps to cont. Highs in the 70s. Fair-pt cldy and milder Sun nite. Lows mid 50s NW to lwr 60s SE. Mon starts off pt to mostly sunny ahead of an apprchg cold front progged to cross the local area Mon night. Moisture increases ahead of this feature for sct shwrs to dvlp Mon aftrn across the Piedmont. A fairly decent slug of moisture/lift will then accompany the cold front arnd 21Z-03Z across the west, 00Z-06Z across the east. Increasing instab along the bndry will lead to some tstrms Mon eve with the actual fropa. SPC has the entire area outlooked for a svr threat, with a SLGHT risk across the Piedmont. This appears to be assctd with the convection for a svrl hr prd with the actual fropa Mon eve. Main threat will be damaging wind gusts. Lclly hvy downpours possible given increasing PW's. The front pushes offshore after 06Z, ending the thunder threat but with sct shwrs continuing thru the nite. Will ramp up to high chc PoPs late Mon across the west with likely PoPs all areas Mon nite, tapering off across the west after midnite. Warm Mon with highs upr 70s-lwr 80s. Lows Mon nite mid 50s-lwr 60s. Although the systm shifts offshore Tue, models show enuf wrap arnd moisture for a contd shwr chc, highest ne. Increasing sunshine across the sw during the aftrn. Highs mid 60s NW to lwr 70s SE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 255 PM EDT Saturday... Wrap arnd shwrs end Tue nite across the east as the systm pushes farther offshore. Lows mid-upr 40s away from the water, arnd 50 near the water. Wed should be dry ahead of the next systm apprchg from the west. Highs in the mid-upr 60s. Unsettled pattern taking shape late next week as another anomalously strong Pacific system moves into the plains by mid week. The GFS conts to be quicker with the system, while the ECMWF/CMC are slower by closing off the low and modeling a broad, anomalously deep east coast trough Fri/Sat. Will cont to follow the slower scenario given a progged neg tilted systm. Will carry chc shwrs each period starting Thurs aftrn (30-50 PoP for now). Could also see a weak "in-situ" wedge across the Piedmont. Highs both Thu/Fri in the lwr 60s NW-lwr 70s SE. Lows mid 40s-mid 50s. Highs Sat in the 60s. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 130 AM MDT Sunday... VFR conditions expected though the forecast period. Mid level clouds continue to fill in across the area this morning, with CIGs of SCT-BKN100-150 expected through ~15Z before skies generally become mostly clear. Can't rule out a stray -SHRA across the Piedmont over the next few hours. Patchy fog has developed in the typical areas near EMV and PHG, so will keep mention of BR with VIS reductions to 3-5SM possible through 13Z. Winds will be light and variable, then become SE AOB 10kt during the afternoon. Outlook: A cold front will move through the area late Monday into Tuesday creating unsettled conditions. Expect widespread RA and perhaps even some stronger TS during the PM of Monday. Sub- MVFR conditions will be possible in these heavier downpours. Conditions will gradually improve from west to east Tuesday into Wednesday, though winds will become NW/N and breezy in spots. Rain looks to return by Friday. && .MARINE... As of 255 PM EDT Saturday... Generally benign conditions across the waters this afternoon as high pressure builds across the region. Winds range from W to NW around 5 to 10 knots. Seas range from 2 to 3 feet and waves in the Chesapeake Bay are running around 1 to 2 feet. High pressure will become centered over the region tonight into Sunday morning, with westerly flow becoming N and then NE around 10 knots. Tomorrow into Monday, the flow becomes southerly as a warm front lifts north across the area and low pressure approaches from the west. Winds approach Small Craft Advisory criteria Sunday night into Monday across the Chesapeake Bay and potentially the northern coastal waters as S winds increase to 15 to 20 knots. In addition to the increasing winds, seas will also build to 3 to 4 feet (potentially 5 feet out 20 nm) beginning Sunday night through Monday. A cold front crosses the region Monday night into Tuesday. There is more cold air behind this front and the models are trying to show the development of a stronger sfc low off the Mid-Atlantic coast. At least SCA winds will be possible over much of the waters in the wake of the front Tuesday into Wednesday, with the potential for some gusts to Gale force out 20 nm Tuesday evening/night. Winds slowly diminish through the day Wednesday, becoming sub-SCA by Wednesday night. Seas build to 4 to 6 feet Tuesday into Tuesday night, and linger around 5 feet (especially out 20 nm) through Wednesday night. Another strong system may try to impact the region late in the week into next weekend, bringing the potential for at least additional SCAs. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...MPR/MRD SHORT TERM...AJZ/MPR LONG TERM...MPR AVIATION...JKP MARINE...AJB
Hazardous weather outlook, Oct 23, 2:58 PM EDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 258 PM EDT Sat Oct 23 2021 MDZ021>025-NCZ014>017-031-032-102-VAZ075>078-084>086-093-095>100- 523>525-241900- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-Gates- Pasquotank-Camden-Western Currituck-Chowan-Perquimans- Eastern Currituck-Westmoreland-Richmond-Northumberland-Lancaster- Gloucester-Middlesex-Mathews-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Accomack-Northampton-York- Newport News-Hampton/Poquoson- 258 PM EDT Sat Oct 23 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-013-030-VAZ048-060>062-064>069-079>083-087>090-092-509>522- 241900- Northampton-Hertford-Bertie-Fluvanna-Prince Edward-Cumberland- Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Greensville- Sussex-Surry-James City-Southampton-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 258 PM EDT Sat Oct 23 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight risk for severe weather late Monday afternoon and Monday evening, as a strong cold front crosses the area. Scattered showers and thunderstorms are expected ahead of the frontal passage, with a few strong to severe storms possible. Damaging winds are the main threat with any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.